R. E. CHOJNACKI, M.C.
This content is PDF only. Please click on the PDF icon to access.
To the editor: In regard to the article "Hypermagnesemia After Renal Homotransplantation" by Alfrey and colleagues, (Ann Intern Med 73:367-371, 1970), please be advised that Amphojel⌖ should not be listed as a magnesium-containing antacid, as reported in Table 2. In defense of the use of nonmagnesium-containing acids in renal failure, it is true that depletion of serum phosphorous and other complications may occur, but hypermagnesemia should not occur. This indeed was demonstrated by group 2 patients in the above report.
One must be careful in exclusively ascribing posttransplant hypophosphatemia to the use of antacids, since others have shown serum phosphate
CHOJNACKI RE. Antacids and Posttransplant Hypophosphatemia. Ann Intern Med. 1971;74:297–298. doi: https://doi.org/10.7326/0003-4819-74-2-297
Download citation file:
Published: Ann Intern Med. 1971;74(2):297-298.
Copyright © 2020 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use